Classification and practical approach to the diagnosis and management of hypersensitivity to nonsteroidal anti‐inflammatory drugs

@article{Kowalski2013ClassificationAP,
  title={Classification and practical approach to the diagnosis and management of hypersensitivity to nonsteroidal anti‐inflammatory drugs},
  author={Marek L Kowalski and Ricardo Asero and Sevim Bavbek and Miguel Blanca and Natalia Blanca-L{\'o}pez and Grażyna Bochenek and Knut Brockow and Paloma Campo and Gulfem Elif Celik and Josefina Cernadas and Gabriele Cortellini and Eduardo Gomes and Ewa Nizankowska-Mogilnicka and Antonino Romano and Andrzej Szczeklik and Sergio Testi and Mar{\'i}a Jos{\'e} Torres and Stefan W{\"o}hrl and Joanna Samanta Makowska},
  journal={Allergy},
  year={2013},
  volume={68},
  pages={1219 - 1232}
}
Hypersensitivity reactions to aspirin (acetylsalicylic acid) and other nonsteroidal anti‐inflammatory drugs (NSAIDs) constitute only a subset of all adverse reactions to these drugs, but due to their severity pose a significant burden to patients and are a challenge to the allergist. In susceptible individuals, NSAIDs induce a wide spectrum of hypersensitivity reactions with various timing, organ manifestations, and severity, involving either immunological (allergic) or nonimmunological… Expand
Hypersensitivity to nonsteroidal anti-inflammatory drugs : From pathogenesis to clinical practice
Nonsteroidal anti -inflammatory drugs (NSAIDs) are one of the leading causes of hypersensitivity reactions, which affect a considerable percentage of the general population. These drugs can induce aExpand
Nonsteroidal anti-inflammatory drugs-induced hypersensitivity reactions
TLDR
Clinical analysis and anamnesis of patient with NSAIDs-induced Hypersensitivity Reactions can be realized by any physician and could be enough to diagnose, but it is not sufficient to confirm the diagnosis. Expand
Seven Steps to the Diagnosis of NSAIDs Hypersensitivity: How to Apply a New Classification in Real Practice?
TLDR
A practical diagnostic algorithm is proposed that involves 7 steps leading to the determination of the type of NSAID-induced hypersensitivity and allows for proper patient management. Expand
Hypersensitivity Reactions to Nonsteroidal Anti-Inflammatory Drugs among Adults: Clinical Features and Risk Factors for Diagnosis Confirmation
TLDR
Only 21% of suspected HS reactions were confirmed after diagnostic workup, but diagnosis depended on the number of previous reactions, the type of reaction, and the time interval between drug intake and reaction. Expand
Practical guidelines for diagnosing hypersensitivity reactions to nonsteroidal anti-inflammatory drugs.
TLDR
The objectives were to prepare a systematic review of available scientific evidence and to provide general guidelines for the diagnosis and management of patients with hypersensitivity reactions to NSAIDs. Expand
New phenotypes in hypersensitivity reactions to nonsteroidal anti-inflammatory drugs.
TLDR
Management of NSAID hypersensitivity reactions includes avoidance, pharmacological treatment following standard guidelines, and aspirin desensitization. Expand
Hypersensitivity reactions to nonsteroidal anti-inflammatory drugs: from phenotyping to genotyping
TLDR
Hypersensitivity reactions to NSAIDs are more complex than for other drugs like betalactams in terms of the number and types of reactions elicited, and mechanisms involved. Expand
Position Statement of the Spanish Society of Allergology and Clinical Immunology on Provocation Tests with Aspirin/Nonsteroidal anti-inflammatory drugs.
TLDR
The main objective has been to draft an easy-to-read, practical guideline for health care professionals in specialist areas who assess and manage patients with suspected hypersensitivity to NSAIDs. Expand
Statement of the Spanish Society of Allergology and Clinical Immunology on Provocation Tests With Aspirin/Nonsteroidal Anti-inflammatory Drugs
Nonsteroidal anti-inflammatory drugs (NSAIDs) are widely used throughout the world. They are frequently involved in hypersensitivity reactions, which range from local or mild reactions to systemicExpand
Discrepancies in the diagnosis and classification of nonsteroidal anti-inflammatory drug hypersensitivity reactions in children.
TLDR
The presence of different phenotypes which do not fit into the current classifications in children with NSAID hypersensitivity is suggested, which are found as the independent risk factors related to confirmed NSAIDs hypersensitivity. Expand
...
1
2
3
4
5
...

References

SHOWING 1-10 OF 111 REFERENCES
Hypersensitivity to Aspirin and Nonsteroidal Anti-inflammatory Drugs
TLDR
Although able to confirm the presence of a hypersensitivity reaction, an oral or bronchial provocation test should be performed only under the supervision of a skilled physician at a well-equipped institution. Expand
Nonsteroidal anti-inflammatory drug hypersensitivity: fable or reality?
TLDR
It is demonstrated that oral challenge tests are safe, practical and useful in ruling out NSAID hypersensitivity in approximately 50% of the patients who have previously been labelled as such. Expand
How Can We Better Classify NSAID Hypersensitivity Reactions? – Validation from a Large Database
TLDR
A new classification of hypersensitivity reactions to NSAIDs is created which allows clinicians to identify patients at a high risk, based on the clinical history and clinical manifestations, and is helpful for a better understanding and teaching of these reactions. Expand
Nonsteroidal anti-inflammatory drug hypersensitivity syndrome. A multicenter study. I. Clinical findings and in vitro diagnosis.
TLDR
This multicenter study showed that the basophil activation test (BAT), particularly when used with the 3 NSAIDs aspirin (ASA), diclofenac (DIC), and naproxen (NAP), allows us to confirm the diagnosis of NSAID hypersensitivity syndrome. Expand
EAACI/GA2LEN guideline: aspirin provocation tests for diagnosis of aspirin hypersensitivity
Abstract:  Aspirin and other nonsteroidal anti‐inflammatory drugs (NSAIDs) are among the most common causes of adverse drug reactions. Majority of them are of the hypersensitivity type. The twoExpand
Paracetamol Hypersensitivity: Clinical Features, Mechanism and Role of Specific IgE
TLDR
The data confirm that specific IgE may be a mechanism underlying paracetamol hypersensitivity, as in this series 18, and three quarters of the patients tolerated NSAIDs, implicating an alternative mechanism. Expand
IgE-mediated immediate-type hypersensitivity to the pyrazolone drug propyphenazone.
BACKGROUND Propyphenazone (1,2-dihydro-1,5-dimethyl-4-(1-methylethyl)-2-phenyl-3H-pyrazol-3-one; PP) is a nonsteroidal anti-inflammatory drug frequently used as mild analgesic medicament. It belongsExpand
Nonimmediate allergic reactions induced by drugs: pathogenesis and diagnostic tests.
TLDR
Diagnosis is often complicated because of the difficulty of obtaining a reliable clinical history, the important role played by cofactors such as viral diseases, and the low sensitivity of skin tests and in vitro tests. Expand
Selective immediate hypersensitivity reactions to NSAIDs
TLDR
Selective immediate reactions to NSAIDs must be considered when a patient develops urticaria or anaphylaxis after intake of one drug with good tolerance to drugs from other groups or even a drug from the same group with a slightly different chemical structure. Expand
Risk factors for acetaminophen and nimesulide intolerance in patients with NSAID-induced skin disorders.
  • R. Asero
  • Medicine
  • Annals of allergy, asthma & immunology : official publication of the American College of Allergy, Asthma, & Immunology
  • 1999
TLDR
In at least 20% of patients with a history of urticaria/angioedema or anaphylaxis induced by aspirin or other NSAIDs, but without a history-of-chronic-urticaria, cross-reactivity with otherNSAIDs occurs. Expand
...
1
2
3
4
5
...